MAUDE Adverse Event Report: ETHICON INC. VCL+ UD 27IN 1 S/A CT-1; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ UD 27IN 1 S/A CT-1; SUTURE, ABSORBABLE, SYNTHETIC
Model Number VCP261H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the patient underwent an unknown robotic surgery on unknown date and the suture was used.During use, the device kept tearing and ripping away.Other suture was used to complete the procedure.There were no adverse consequences for the patient.
 
Additional Manufacturer Narrative
(b)(4) this is a combination product, and the event has been reviewed for both the suture and the triclosan.A manufacturing record evaluation was performed for the finished device rc2acc/vcp261h50 and no non conformances / manufacturing irregularities related to the malfunction were identified.(b)(4) summary: two packets of product code vcp261h were returned to ethicon inc for analysis with the packaging closed.Upon initial inspection, of the samples, no external damages were observed on the packets.In order to evaluate the conditions of the returned samples, the packets were opened, and no defects were detected.The swage and attachment area was noted to be as expected.The sutures were dispensed without problems and examined along of the strand to detect any issue related to damaged or breakage suture and no defects were observed during evaluation.Functional test was performed, and the tensile strength result was above the minimum requirements.The following information was requested, but unavailable: please confirm the quantity of devices in which the issue was observed.How many for product code vcp261h and how many for vcp946? please clarify if the sutures broke into separate pieces or if the entire suture separated from the needle.Event date and procedure name? trade name - irgacare® active ingredient(s) ¿ triclosan dosage form ¿ suture/solid/parenteral strength = 275 u/m events were submitted via 2210968-2021-12174 and 2210968-2021-12175.

Brand Name
VCL+ UD 27IN 1 S/A CT-1
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN ANGELO
3348 pulliam st
san angelo TX 36905
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
MDR Report Key12887442
Report Number2210968-2021-12174
Device Sequence Number1520372
Product Code GAM
UDI-Device Identifier10705031051829
UDI-Public10705031051829
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K132580
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Model NumberVCP261H
Device Catalogue NumberVCP261H
Device Lot NumberRC2ACC
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/17/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/03/2021
Initial Report FDA Received Date11/29/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/04/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown